MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-311
Medical Device Problem Codes Unstable (1667); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient reported she had a left tka on (b)(6) 2018.Patient stated that since her surgery she has experienced swelling and pain.Patient had x-rays done and was told by her surgeon that he knee was loose and she requires revision surgery.Patient would to know if her implants are part of a recall.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry reports a complaint of a patient who is over 3 years following total knee arthroplasty.She complains of pain and swelling and she states she has been told the implant is loose and requires revision surgery.I cannot confirm that this event (loosening) took place since i was not able to view any documentation for this except a radiology report of demineralization more prominent at 4 weeks postoperative.There is no clinical evidence provided to substantiate the report.Regarding the possible root cause of this event, there is no evidence that loosening occurred so i cannot opine on a root cause." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to the knee construct being "loose" or unstable.Because the insert was the only device that was revised, the reported issue is determined to be joint instability.Additionally, a review of the provided medical records by a clinical consultant confirmed no evidence of any device loosening/osseointegration issues.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.The patient is also inquiring whether their implants are part of a recall.Without lot code information, it cannot be determined whether the reported devices are subject to a recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported she had a left tka on (b)(6) 2018.Patient stated that since her surgery she has experienced swelling and pain.Patient had x-rays done and was told by her surgeon that he knee was loose and she requires revision surgery.Patient would to know if her implants are part of a recall.Update: patient reported poly swap in (b)(6) 2022.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12681992
Report Number0002249697-2021-01753
Device Sequence Number11787055
Product Code MBH
UDI-Device Identifier07613327050639
UDI-Public07613327050639
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K051146
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5532-G-311
Device Catalogue Number5532-G-311
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight99 KG